Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Multivitamin With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Multivitamin for HIV pozzzes...

Posted by Anonymous, 7 Replies
I read in an HIV magazine in a study of persons with HIV that those on a mega multivitamin regime had a much higher % had greater longevity and better health than those not taking
them (they did have CD4 counts under 200, so for those like myself who... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

22 poz..stopped taking meds/not disclosing status

Posted by Anonymous, 16 Replies
i was diagnosed hiv+ december 2003. i had an insane viral load of over a million. my initial cd4 was 280. i began taking medication and within 2 months i gained back the 50 pounds of weight i lost and became healthier than ive ever been before. i... Read more »

Just found out, husband stopped taking meds ...

Posted by Zaverolis, 2 Replies
almost 9 months ago. He has been in the best condition health wise since I've known him. 2 years ago, he was diagnosed with non hodgekins lymphoma. Prior to this, he was told he had AIDS and was taking aids meds since 2000.

Now, I am thinking... Read more »

When does a person start taking ARV meds?

Posted by Carrie, 5 Replies
My boyfriends CD4 count is over 1100 and his Viral count is under 400. From my own researching, this appears to still be ok (considering the circumstances of course). He said though that today at the dr they want to start him on antiretroviral... Read more »
Ask the Experts

Recently I've diagnosed HIV positive, and has not taking any med yet

Hi Dr. Pierone,Thanks for answering my questions. My name is Joe,Male, Age: 33 Year old, Weight: 240 lbs, Height: 6.1. I have been diagnosed HIV positive since October 2005. On that time, my viral load was 5,000. Today, January 2006, I got blod...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello and thanks for posting. The viral load test is quite low off therapy and this is certainly good news. You did not mention the CD4 count, but I assume it is high or normal. Positive lifestyle behaviors are linked to lower viral load readings... Read more »

can you tell me what protease is in a multivitamin

i recently bought a new multivitamin that lists protease as an ingredient. Im not currently on any meds, but am positive...is this the same protease that hiv needs to replicate itself...should i not be taking this? please clarify for me,...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
The HIV protease inhibitors are specific for HIV only and cannot be in any multivitamin. The term protease refers to enzymes that cleave protein molecules. What specific protease enzyme in the multivitamin in anyone's guess! Doubt that there... Read more »

I am about to start atripla, and I am scared to continue taking my multi-vitamin/ multi-mineral

I am starting atripla therapy and i read that St. Johns wort is a no no. That being said, I am very active and exercise a lot. I have been taking a multi vitamin/ multi-mineral vitamin pack from produced by GNC for active men. Is it safe to continue...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
So far , B vitamins and minerals have not been found to interact with HIV medications, so I would not be too concerned and still take your multivitamin with Atripla. Do not take herbs or any other supplement without consulting your physician.Nelson... Read more »

Multivitamins and Atripla

HI Nelson, thanks for your time. I just started with Atripla. Side effects are going away (I think), just some dizziness after I take it. Is dizziness going away completely? and Should I keep taking Centrum, green tea & mangosteen and Omega 3...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
The side effects get better for most people, so be patient.We have no interaction data of HIV meds and Mangosteen, so do not take it with your meds (take it 4 hours or more after)Everything else should be ok. The green tea may even help during the... Read more »
Articles
Henry J. Kaiser Family Foundation

Multivitamins May Slow Progression of HIV for Patients in Earliest Phase of Disease, Study Says

HIV-positive women who take a multivitamin once daily are 30% less likely than those who do not take the supplements to progress to the latest stage of HIV, according to a study published in the July 1 issue of the New England Journal of Medicine ... Read more »
U.S. Centers for Disease Control and Prevention

Multivitamins Won't Boost Standard HIV Care, Study Finds

According to a report published in the October 17 issue of the Journal of the American Medical Association, taking high doses of multivitamin supplements did not lessen the risk of HIV disease progression or fatalities for Tanzanian patients... Read more »
HIV i-Base

High-Dose Multivitamin Use in Advanced HIV Has No Benefit to CD4 and Viral Load and May Cause Liver Toxicity

Whether daily micronutrient supplements improve health has for decades been a hotly debated question. In recent years several large studies have been published and received wide publicity. Results, whether in trials for HIV positive or HIV negative... Read more »
Henry J. Kaiser Family Foundation

Study Shows No Increase in Sexual Risk Behavior When Taking Preventive HIV Drug

"Taking a pill as a preventive measure against HIV infection may not encourage people at high risk for the disease to engage in risky sexual behavior, according to a new U.S. study meant to address fears about its use," Reuters reports. "The... Read more »